• Previous Article
    Emergent dynamics of the Kuramoto ensemble under the effect of inertia
  • DCDS Home
  • This Issue
  • Next Article
    Periodic solutions for indefinite singular equations with singularities in the spatial variable and non-monotone nonlinearity
October  2018, 38(10): 4837-4873. doi: 10.3934/dcds.2018212

On continuity equations in space-time domains

Department of Mathematics, University of California, Los Angeles, Los Angeles, CA 90025, USA

* Corresponding author: Yuming Zhang

Received  May 2017 Revised  May 2018 Published  July 2018

In this paper we consider a class of continuity equations that are conditioned to stay in general space-time domains, which is formulated as a continuum limit of interacting particle systems. Firstly, we study the well-posedness of the solutions and provide examples illustrating that the stability of solutions is strongly related to the decay of initial data at infinity. In the second part, we consider the vanishing viscosity approximation of the system, given with the co-normal boundary data. If the domain is spatially convex, the limit coincides with the solution of our original system, giving another interpretation to the equation.

Citation: Yuming Zhang. On continuity equations in space-time domains. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 4837-4873. doi: 10.3934/dcds.2018212
References:
[1]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows: In Metric Spaces and in the Space of Probability Measures, Springer Science & Business Media, 2008. Google Scholar

[2]

J.A. CarrilloM. DiFrancescoA. FigalliT. Laurent and D. Slepčev, Global-in-time weak measure solutions and finite-time aggregation for nonlocal interaction equations, Duke Mathematical Journal, 156 (2011), 229-271. doi: 10.1215/00127094-2010-211. Google Scholar

[3]

J.A. CarrilloS. Lisini and E. Mainini, Gradient flows for non-smooth interaction potentials, Nonlinear Analysis: Theory, Methods & Applications, 100 (2014), 122-147. doi: 10.1016/j.na.2014.01.010. Google Scholar

[4]

J.A. CarrilloD. Slepcev and L. Wu, Nonlocal-interaction equations on uniformly prox-regular sets, Discrete and Continuous Dynamical Systems-Series A, 36 (2016), 1209-1247. Google Scholar

[5]

F.H. ClarkeR. Stern and P. Wolenski, Proximal smoothness and the lower-c2 property, J. Convex Anal, 2 (1995), 117-144. Google Scholar

[6]

E. CozziG.-M. Gie and J.P. Kelliher, The aggregation equation with newtonian potential: The vanishing viscosity limit, Journal of Mathematical Analysis and Applications, 453 (2017), 841-893. doi: 10.1016/j.jmaa.2017.04.009. Google Scholar

[7]

K. Craig, The exponential formula for the wasserstein metric, ESAIM: Control, Optimisation and Calculus of Variations, 22 (2016), 169-187. doi: 10.1051/cocv/2014069. Google Scholar

[8]

M. DelPino and J. Dolbeault, The optimal euclidean l p-sobolev logarithmic inequality, Journal of Functional Analysis, 197 (2003), 151-161. doi: 10.1016/S0022-1236(02)00070-8. Google Scholar

[9]

S. DiMarinoB. Maury and F. Santambrogio, Measure sweeping processes, Journal of Convex Analysis, 23 (2016), 567-601. Google Scholar

[10]

S. DiMarino and A.R. Mészáros, Uniqueness issues for evolution equations with density constraints, Mathematical Models and Methods in Applied Sciences, 26 (2016), 1761-1783. doi: 10.1142/S0218202516500445. Google Scholar

[11]

J.F. Edmond and L. Thibault, Bv solutions of nonconvex sweeping process differential inclusion with perturbation, Journal of Differential Equations, 226 (2006), 135-179. doi: 10.1016/j.jde.2005.12.005. Google Scholar

[12]

I. Fonseca and G. Leoni, Modern Methods in the Calculus of Variations: L^ p Spaces, Springer Science & Business Media, 2007. Google Scholar

[13]

L. Gross, Logarithmic sobolev inequalities, American Journal of Mathematics, 97 (1975), 1061-1083. doi: 10.2307/2373688. Google Scholar

[14]

R. JordanD. Kinderlehrer and F. Otto, The variational formulation of the fokker--planck equation, SIAM Journal on Mathematical Analysis, 29 (1998), 1-17. doi: 10.1137/S0036141096303359. Google Scholar

[15]

R.J. McCann, Existence and uniqueness of monotone measure-preserving maps, Duke Mathematical Journal, 80 (1995), 309-324. doi: 10.1215/S0012-7094-95-08013-2. Google Scholar

[16]

L. Petrelli and A. Tudorascu, Variational principle for general diffusion problems, Applied Mathematics and Optimization, 50 (2004), 229-257. doi: 10.1007/s00245-004-0801-2. Google Scholar

[17]

L. Wu and D. Slepčev, Nonlocal interaction equations in environments with heterogeneities and boundaries, Communications in Partial Differential Equations, 40 (2015), 1241-1281. doi: 10.1080/03605302.2015.1015033. Google Scholar

show all references

References:
[1]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows: In Metric Spaces and in the Space of Probability Measures, Springer Science & Business Media, 2008. Google Scholar

[2]

J.A. CarrilloM. DiFrancescoA. FigalliT. Laurent and D. Slepčev, Global-in-time weak measure solutions and finite-time aggregation for nonlocal interaction equations, Duke Mathematical Journal, 156 (2011), 229-271. doi: 10.1215/00127094-2010-211. Google Scholar

[3]

J.A. CarrilloS. Lisini and E. Mainini, Gradient flows for non-smooth interaction potentials, Nonlinear Analysis: Theory, Methods & Applications, 100 (2014), 122-147. doi: 10.1016/j.na.2014.01.010. Google Scholar

[4]

J.A. CarrilloD. Slepcev and L. Wu, Nonlocal-interaction equations on uniformly prox-regular sets, Discrete and Continuous Dynamical Systems-Series A, 36 (2016), 1209-1247. Google Scholar

[5]

F.H. ClarkeR. Stern and P. Wolenski, Proximal smoothness and the lower-c2 property, J. Convex Anal, 2 (1995), 117-144. Google Scholar

[6]

E. CozziG.-M. Gie and J.P. Kelliher, The aggregation equation with newtonian potential: The vanishing viscosity limit, Journal of Mathematical Analysis and Applications, 453 (2017), 841-893. doi: 10.1016/j.jmaa.2017.04.009. Google Scholar

[7]

K. Craig, The exponential formula for the wasserstein metric, ESAIM: Control, Optimisation and Calculus of Variations, 22 (2016), 169-187. doi: 10.1051/cocv/2014069. Google Scholar

[8]

M. DelPino and J. Dolbeault, The optimal euclidean l p-sobolev logarithmic inequality, Journal of Functional Analysis, 197 (2003), 151-161. doi: 10.1016/S0022-1236(02)00070-8. Google Scholar

[9]

S. DiMarinoB. Maury and F. Santambrogio, Measure sweeping processes, Journal of Convex Analysis, 23 (2016), 567-601. Google Scholar

[10]

S. DiMarino and A.R. Mészáros, Uniqueness issues for evolution equations with density constraints, Mathematical Models and Methods in Applied Sciences, 26 (2016), 1761-1783. doi: 10.1142/S0218202516500445. Google Scholar

[11]

J.F. Edmond and L. Thibault, Bv solutions of nonconvex sweeping process differential inclusion with perturbation, Journal of Differential Equations, 226 (2006), 135-179. doi: 10.1016/j.jde.2005.12.005. Google Scholar

[12]

I. Fonseca and G. Leoni, Modern Methods in the Calculus of Variations: L^ p Spaces, Springer Science & Business Media, 2007. Google Scholar

[13]

L. Gross, Logarithmic sobolev inequalities, American Journal of Mathematics, 97 (1975), 1061-1083. doi: 10.2307/2373688. Google Scholar

[14]

R. JordanD. Kinderlehrer and F. Otto, The variational formulation of the fokker--planck equation, SIAM Journal on Mathematical Analysis, 29 (1998), 1-17. doi: 10.1137/S0036141096303359. Google Scholar

[15]

R.J. McCann, Existence and uniqueness of monotone measure-preserving maps, Duke Mathematical Journal, 80 (1995), 309-324. doi: 10.1215/S0012-7094-95-08013-2. Google Scholar

[16]

L. Petrelli and A. Tudorascu, Variational principle for general diffusion problems, Applied Mathematics and Optimization, 50 (2004), 229-257. doi: 10.1007/s00245-004-0801-2. Google Scholar

[17]

L. Wu and D. Slepčev, Nonlocal interaction equations in environments with heterogeneities and boundaries, Communications in Partial Differential Equations, 40 (2015), 1241-1281. doi: 10.1080/03605302.2015.1015033. Google Scholar

Figure 1.  the particle system and the Px,t operator
[1]

Boris Andreianov, Kenneth H. Karlsen, Nils H. Risebro. On vanishing viscosity approximation of conservation laws with discontinuous flux. Networks & Heterogeneous Media, 2010, 5 (3) : 617-633. doi: 10.3934/nhm.2010.5.617

[2]

Zhigang Wang. Vanishing viscosity limit of the rotating shallow water equations with far field vacuum. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 311-328. doi: 10.3934/dcds.2018015

[3]

Thomas Strömberg. A system of the Hamilton--Jacobi and the continuity equations in the vanishing viscosity limit. Communications on Pure & Applied Analysis, 2011, 10 (2) : 479-506. doi: 10.3934/cpaa.2011.10.479

[4]

Bertram Düring, Daniel Matthes, Josipa Pina Milišić. A gradient flow scheme for nonlinear fourth order equations. Discrete & Continuous Dynamical Systems - B, 2010, 14 (3) : 935-959. doi: 10.3934/dcdsb.2010.14.935

[5]

Naoufel Ben Abdallah, Raymond El Hajj. Diffusion and guiding center approximation for particle transport in strong magnetic fields. Kinetic & Related Models, 2008, 1 (3) : 331-354. doi: 10.3934/krm.2008.1.331

[6]

Stefano Bianchini, Alberto Bressan. A case study in vanishing viscosity. Discrete & Continuous Dynamical Systems - A, 2001, 7 (3) : 449-476. doi: 10.3934/dcds.2001.7.449

[7]

Umberto Mosco, Maria Agostina Vivaldi. Vanishing viscosity for fractal sets. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1207-1235. doi: 10.3934/dcds.2010.28.1207

[8]

Wenjun Wang, Lei Yao. Vanishing viscosity limit to rarefaction waves for the full compressible fluid models of Korteweg type. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2331-2350. doi: 10.3934/cpaa.2014.13.2331

[9]

Alberto Bressan, Yilun Jiang. The vanishing viscosity limit for a system of H-J equations related to a debt management problem. Discrete & Continuous Dynamical Systems - S, 2018, 11 (5) : 793-824. doi: 10.3934/dcdss.2018050

[10]

Jing Wang, Lining Tong. Vanishing viscosity limit of 1d quasilinear parabolic equation with multiple boundary layers. Communications on Pure & Applied Analysis, 2019, 18 (2) : 887-910. doi: 10.3934/cpaa.2019043

[11]

Luis Caffarelli, Serena Dipierro, Enrico Valdinoci. A logistic equation with nonlocal interactions. Kinetic & Related Models, 2017, 10 (1) : 141-170. doi: 10.3934/krm.2017006

[12]

K.H. Wong, C. Myburgh, L. Omari. A gradient flow approach for computing jump linear quadratic optimal feedback gains. Discrete & Continuous Dynamical Systems - A, 2000, 6 (4) : 803-808. doi: 10.3934/dcds.2000.6.803

[13]

Marie Henry, Danielle Hilhorst, Robert Eymard. Singular limit of a two-phase flow problem in porous medium as the air viscosity tends to zero. Discrete & Continuous Dynamical Systems - S, 2012, 5 (1) : 93-113. doi: 10.3934/dcdss.2012.5.93

[14]

Benjamin Jourdain, Julien Reygner. Optimal convergence rate of the multitype sticky particle approximation of one-dimensional diagonal hyperbolic systems with monotonic initial data. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4963-4996. doi: 10.3934/dcds.2016015

[15]

Steven Richardson, Song Wang. The viscosity approximation to the Hamilton-Jacobi-Bellman equation in optimal feedback control: Upper bounds for extended domains. Journal of Industrial & Management Optimization, 2010, 6 (1) : 161-175. doi: 10.3934/jimo.2010.6.161

[16]

Nicolas Fournier. Particle approximation of some Landau equations. Kinetic & Related Models, 2009, 2 (3) : 451-464. doi: 10.3934/krm.2009.2.451

[17]

José Antonio Carrillo, Yanghong Huang, Francesco Saverio Patacchini, Gershon Wolansky. Numerical study of a particle method for gradient flows. Kinetic & Related Models, 2017, 10 (3) : 613-641. doi: 10.3934/krm.2017025

[18]

Fei Meng, Xiao-Ping Yang. Elastic limit and vanishing external force for granular systems. Kinetic & Related Models, 2019, 12 (1) : 159-176. doi: 10.3934/krm.2019007

[19]

Michael Herrmann, Alice Mikikits-Leitner. KdV waves in atomic chains with nonlocal interactions. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 2047-2067. doi: 10.3934/dcds.2016.36.2047

[20]

Nicolas Forcadel, Cyril Imbert, Régis Monneau. Homogenization of some particle systems with two-body interactions and of the dislocation dynamics. Discrete & Continuous Dynamical Systems - A, 2009, 23 (3) : 785-826. doi: 10.3934/dcds.2009.23.785

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (124)
  • HTML views (86)
  • Cited by (0)

Other articles
by authors

[Back to Top]